how to wean yourself off ativan

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 12/10/2011 12:00 PM (GMT -6)   
ive been taking ativan for about 3 months 2mg a day
how do i wean myself off of it

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 12/10/2011 5:35 PM (GMT -6)   
anyone

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/10/2011 5:41 PM (GMT -6)   
I would strongly advise that you talk with your Dr. and procede according to his recommendations.
 
It really is not that hard with your Dr. monitoring you for any withdrawal sx.
 
Good Luck,
Kitt
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

Sue123
Regular Member


Date Joined Nov 2011
Total Posts : 52
   Posted 12/16/2011 1:42 AM (GMT -6)   
I did it without a doctor with the help of the website www.theroadback.org. Very supportive and free, Laura
Neuropathic pain since 2000, born 1960, Fentanyl, Oxycontin
Therapies: Epsom salt baths, sauna, therapeutic yoga, visualization, NLP, massage and chiropractic
Supplements: Source Naturals Multi-Vitamin, Minami Omega Fish Oil, Co-enzyme Q10 Ubiquinol, DLPA, N-Acetyl Tyrosine, Magnesium Glycinate, 3000 IU Vitamin D, Megafolonic, B12 Methylcobalamin, Magnesium Ascorbate (Vitamin C)

MysticSoul
Regular Member


Date Joined Feb 2011
Total Posts : 42
   Posted 12/16/2011 9:12 AM (GMT -6)   
Go to Benzobuddies.com the road back just wants to sell expensive suppliments that dont help most people

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/16/2011 9:34 AM (GMT -6)   
I would still talk with your Dr., ameyers6, as you have multiple issues including a history of seizures. From one of your other posts, " i had 2 grand maul seizures"
 
With your complicated medical history you should always work with your Dr. when changes or weaning off medications,  JMHO.
 
Kindly,
Kitt

~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 2280
   Posted 12/16/2011 10:39 AM (GMT -6)   
Hi

I have not been on ativan but have been on other benzodiazepines. I agree with kitt you do need to speak with your doctor whilst discontinuing a benzo as there can be withdrawal effects. My best advise is to wean of very slowly over a couple of months but do check with your doctor.

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

Anxiety/Panic Forum Moderator

Diagnosed with:- Asperger's Syndrome, dyslexia, gad, sad, ocd, depression, reactive arthritis and ankylosing spondylitis
Medication:- 400mg Lyrica, 15mg Escitalopram, Serequel 25-50mg, 5mg Diazepam Ibuprofen 400mg x 3

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 12/16/2011 4:01 PM (GMT -6)   
it gave me a plan that has me off in 10 days
only been on it for 3 months

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/16/2011 6:42 PM (GMT -6)   
10 days sounds a bit fast for me.  Check with your Dr. or his nurse to see if this may be a little fast for you especially if you are using this med everyday.
 
Just my 2 cents worth.
 
Kitt
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 12/16/2011 9:35 PM (GMT -6)   
he said because ive only been on it for 3 months and because it was only 2mg a day that i should have no withdrwal effects unless thats why my cheek is numb lol

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 12/16/2011 9:35 PM (GMT -6)   
he said because ive only been on it for 3 months and because it was only 2mg a day that i should have no withdrwal effects unless thats why my cheek is numb lol

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 12/17/2011 1:25 AM (GMT -6)   
Heres the plan
i was taking 2mg a day for 3 months or a little less

1 and a half MG's for 3 days
1 MG cut in half take one half in morning on at night for 3 days
1mg cut in half for 4 days

Lasardo
Regular Member


Date Joined Jan 2011
Total Posts : 361
   Posted 12/17/2011 1:44 AM (GMT -6)   
Ameyers,
I think it sounds like a plan. I still think the doctor should have weaned you off but that's not going to happen. Do your best. Just be careful.
Crohns dx,Pelvic Floor Tension,Pelvic Adhesive dx,interstitial cystitis,ileostomy,chronic pain,arthritis,fibromyalgia,severe 42 degree scoliosis,degenerative disc dx,neurological impingement,pelvic tilt and complete loss of neck curve. 4th degree tear during childbirth with 13 reconstructive surgeries (including fistulas) resulting in chronic pelvic pain and an ileostomy. Bp and panic attacks.

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 12/17/2011 1:47 AM (GMT -6)   
well this is weaning isnt it

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/17/2011 9:58 AM (GMT -6)   
 
Your right, that is a weaning schedule however I have posted my thoughts on this topic so I wish you well with your plan.
 
It is never fun to suffer the side effects of weaning off of a medication.
 
Kindly,
Kitt
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 2280
   Posted 12/17/2011 11:35 AM (GMT -6)   
Hi

Do keep in close contact with your doctor as any medication change or discontinue can cause various withdrawal symptoms. I have come of various benzodiazepines in the past some of which I was only taking for as little as two weeks and from my experience found that I weaned of the med two quickly.

Your body will tell you if you are weaning of to quickly and if you start getting withdrawal effects make an appointment with your doctor.

I am not a doctor so can only base my view on coming of these types of medications in the past. It is good that you feel well enough to come of your medication and I hope it all goes well.

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

Anxiety/Panic Forum Moderator

Diagnosed with:- Asperger's Syndrome, dyslexia, gad, sad, ocd, depression, reactive arthritis and ankylosing spondylitis
Medication:- 400mg Lyrica, 15mg Escitalopram, Serequel 25-50mg, 5mg Diazepam Ibuprofen 400mg x 3

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 12/17/2011 2:40 PM (GMT -6)   
lol i never told him i felt well enought to come off hes just taking me off cause he dont like them

Rudy2
New Member


Date Joined May 2014
Total Posts : 2
   Posted 5/11/2014 6:25 PM (GMT -6)   
Does anybody know a doctor south Florida
Area from boca to Miami. That is skilled
In Ativan tapering? Thank you

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 14486
   Posted 5/12/2014 11:44 AM (GMT -6)   
Hi Rudy,

Sorry, I am not from that area...

You may need to ask your GP for a referral to a doctor who is skilled/knowedgable in this area...if it is beyond what he/she can assist you with.

Here is a website that you might find helpful. (in combination with seeking medical advice)
 
theroadback.org/

Best wishes on your weaning, and post anytime for support.

Scaredy Cat
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 22, 2014 7:11 AM (GMT -6)
There are a total of 2,248,212 posts in 250,096 threads.
View Active Threads


Who's Online
This forum has 157397 registered members. Please welcome our newest member, oliveo1l.
309 Guest(s), 15 Registered Member(s) are currently online.  Details
twingirl812, garylouisville, THE HAPPY TURTLE, tickbite666, Guardian7, Tdubb, Probiotic, jimmyboy, BUSH, Judy2, Jay79, LiamsGram, fruitgirl, Aubry, An38


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer